What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 14, 2:03 AM EST, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 2:03 AM EST, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
303 AM EDT Tue Jun 14 2022
.SYNOPSIS...
High pressure and strong upper-level ridging builds in from the
west into the middle of the week with unseasonably hot
temperatures expected. A Heat Advisory will be in effect from
Noon until 7pm on Tuesday. High pressure weakens slightly by
Thursday and Friday, but temperatures are still expected to be
above normal. There will be widely scattered afternoon and
evening thunderstorms each day this week. Any relief from the
heat will likely hold off until the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Early this morning: Convection is ongoing well to the north of
the area in North Carolina. Hires models are performing poorly
with this convection but it does appear based on its track
following the periphery of the ridge that the bulk should pass
to the north and east.
Yesterday was hot, breaking the daily record in Columbia but
today is expected to be just a bit hotter as 850 temps warm by a
few degrees and the upper ridge axis approaches the area. While
yesterday, only a few spots broke the century mark, high
temperatures in the 100s will be more widespread today. Combined
with seasonable dew points in the upper 60s, a heat advisory is
in effect for heat indices exceeding 110. There is the potential
for a few more storms developing today as we have seen plenty of
development from shortwaves moving north of the ridge. While
hires guidance supports the area generally capped through much
of the afternoon, instability will remain quite favorable
through into the evening. By this evening into the overnight,
CAMs generally show a MCS developing and moving into the
Carolinas, although they don't agree on exact details such as
location and coverage of storms over our area. Have generally
kept pops in, especially in the east, at least through some
portion of tonight. Any storms that do develop will be capable
of producing damaging wind gusts with favorable instability and
mid and low level lapse rates. Temperatures tonight once again
are expected to be in the mid to upper 70s.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
Upper ridge to remain centered just to our NW. The upper ridge, and
associated high LFC heights/convect temps, will act to suppress
areal convective coverage, but sufficient atmospheric moisture along
with convergence along the boundary, in concert with a sea breeze,
expected to result in scattered diurnal thunderstorms, favoring
southern areas, a few of which could reach severe limits. SPC has
region outlooked in a MRGL risk of Severe. A Heat Advisory may
be needed again Wed.
Upper ridge remains in place Thursday then begins to shift to our
west Friday. Significant atmospheric moisture to generally remain in
place, though drier air noted to our E Thursday with weak high
pressure ridging down into the Mid Atlantic/Carolina coast.
This appears will favor western areas with a chance of diurnal
convection Thu. Another front will slip down into the region
Friday and act as a focus for scattered thunderstorms. Temps are
progged not to be quite as hot Thu/Fri.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
High amplitude pattern. Upper high center to shift to the central
CONUS with trough/closed low over E Can/New Eng, providing a NW flow
aloft for our region. GFS/EC ensemble means indicate drier air
working in Saturday, with cooler air and negative h85 temp anomalies
working in Sunday into Monday, providing us with a shot of fairly
brief near normal temps. By Tue/Wed, the upper ridge to build back
to the east with downslope h85 flow and positive h85 temp anomalies
returning. Dry air to remain, with temps trending back up. Latest
NBM indicates temps may get back up in the vicinity of 100+ again
by Tue.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR conditions expected through the 24hr forecast period.
Mostly clear skies currently in place at all the terminals with
temperatures expected to remain too warm early this morning for
any fog to develop and no notable low stratus development, even
in the Coastal Plain. As we head into this afternoon, expect a
bit higher chance of convection developing with hires models
indicating the highest chances this evening into early night,
although confidence is limited. Otherwise, expect a scattered
cumulus field with bases around 6kft. Winds light and variable
currently increasing out of the west this afternoon between 5
to 10 knots.
EXTENDED AVIATION OUTLOOK...Mostly VFR conditions should
prevail through this week. Scattered showers or thunderstorms
may produce some brief and localized restrictions during the
afternoon and evening hours.
&&
.CLIMATE...
The first heat wave of the summer will push temperatures to near
record values across the Midlands and Central Savannah River
Area through mid-week. Here are the record high temperatures
for both Columbia and Augusta today through Thursday.
Tuesday:
Augusta - 103 degrees in 2010
Columbia - 102 degrees in 1958
Wednesday:
Augusta - 104 degrees in 2010
Columbia - 102 degrees in 1899
Thursday:
Augusta - 100 degrees in 2015
Columbia - 101 degrees in 2016
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory from noon today to 7 PM EDT this evening for
GAZ040-063>065-077.
SC...Heat Advisory from noon today to 7 PM EDT this evening for
SCZ016-018-020>022-025>031-035-037-038-041-115-116-
135>137.
&&Hazardous weather outlook, Jun 14, 2:09 AM EST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
309 AM EDT Tue Jun 14 2022
GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-150715-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
309 AM EDT Tue Jun 14 2022
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
A marginal risk of severe thunderstorms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A Heat Advisory may be required again for Wednesday. A marginal risk
of severe thunderstorms Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 14, 7:24 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Columbia SC
824 AM EDT Tue Jun 14 2022
SCZ115-116-141315-
Northern Lancaster SC-Southern Lancaster SC-
824 AM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of northwestern
Lancaster County through 915 AM EDT...
At 824 AM EDT, Doppler radar was tracking a strong thunderstorm over
Carowinds, or 9 miles southwest of Uptown Charlotte, moving southeast
at 15 mph.
HAZARD...Wind gusts 40 to 50 mph possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Indian Land, Waxhaw, Andrew Jackson State Park, Van Wyck,
USC Lancaster, Unity Fire Station, Arrowood Estates, Carolina Commons
Shopping Center, McWhirter Airfield and Community of Almond Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3493 8078 3482 8079 3482 8057 3481 8056
3471 8087 3479 8087 3483 8090 3484 8087
3490 8088 3493 8086 3501 8091 3504 8090
3507 8091 3507 8090
TIME...MOT...LOC 1224Z 324DEG 14KT 3512 8095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Jun 14, 8:19 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Columbia SC
919 AM EDT Tue Jun 14 2022
SCZ115-116-141345-
Northern Lancaster SC-Southern Lancaster SC-
919 AM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of Lancaster County
through 945 AM EDT...
At 919 AM EDT, Doppler radar was tracking a strong thunderstorm over
Buford, or 7 miles east of Lancaster, moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Elgin, Andrew Jackson State Park, USC Lancaster, Van Wyck,
Irwin, Buford, Fishing Creek Reservoir, Bell Town Fire Station,
Arrowood Estates, Tradesville, Camp Creek Fire Station, Antioch, Kirk
Air Base, Forty Acre Rock Preserve, Taxahaw, Pleasant Hill, Kershaw
Correctional Institution, Unity Fire Station and Lancaster Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3494 8079 3482 8079 3482 8056 3475 8051
3459 8048 3461 8089 3467 8089 3469 8086
3474 8088 3479 8087 3480 8089 3483 8089
3484 8087 3486 8088 3492 8086 3496 8087
TIME...MOT...LOC 1319Z 007DEG 9KT 3474 8065
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HCSpecial weather statement, Jun 14, 8:25 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Columbia SC
925 AM EDT Tue Jun 14 2022
SCZ020-021-141400-
Fairfield SC-Newberry SC-
925 AM EDT Tue Jun 14 2022
...Strong thunderstorms will impact portions of Fairfield and
northeastern Newberry Counties through 1000 AM EDT...
At 924 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blackstock to 6 miles northwest of Blair.
Movement was south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winnsboro, VC Summer Nuclear Station, Fairfield County Airport,
Monticello, Jenkinsville, Blair, Blackstock, Ridgeway, Pomaria,
Lebanon Fire Station, Henderson Island, Mitford, Fairfield County
Detention Center, Rion, Winnsboro Mills, Fairfield Elementary School,
Maybington Fire Station, Feasterville Fire Station and White Oak.
This includes Interstate 77 between mile markers 33 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3455 8096 3430 8089 3425 8148 3447 8151
3449 8149 3449 8146 3450 8142 3456 8143
3457 8142
TIME...MOT...LOC 1324Z 341DEG 19KT 3453 8118 3449 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NSNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1020414, 1020413, 1020416, 1020417, 1020613, 1020418, 1020420, 1020422, 1020419, 1020431, 1020436.